Spatial disorientation - PsychonautWiki
Open main menu

Spatial disorientation is defined as the failure to perceive or perceiving incorrectly the position, motion, or altitude of oneself[1] within the fixed coordinate system provided by the surface of the Earth and the gravitational vertical.[2] In this state, a person may have trouble distinguishing up from down, right from left, or any two different directions from another. The person might also perceive the world or their own body as being flipped sideways or upside down.

Spatial disorientation is often accompanied by other coinciding effects such as holes, spaces and voids, changes in felt gravity,[3] and dizziness.[4] It is most commonly induced under the influence of moderate dosages of dissociative compounds, such as diphenidine,[4] ketamine,[5] and DXM.

Contents

Psychoactive substances

See also

External links

References

  1. Peters, R. A. (1969). Dynamics of the vestibular system and their relation to motion perception, spatial disorientation, and illusions. https://ntrs.nasa.gov/archive/nasa/casi.ntrs.nasa.gov/19690013275.pdf
  2. Cheung, Bob (2013). "Spatial Disorientation: More Than Just Illusion". Aviation, Space, and Environmental Medicine. 84 (11): 1211–1214. doi:10.3357/ASEM.3657.2013. ISSN 0095-6562. 
  3. Espiard, M; Lecardeur, L; Abadie, P; Halbecq, I; Dollfus, S (2005). "Hallucinogen persisting perception disorder after psilocybin consumption: a case study". European Psychiatry. 20 (5-6): 458–460. doi:10.1016/j.eurpsy.2005.04.008. ISSN 0924-9338. 
  4. 4.0 4.1 Katselou, Maria; Papoutsis, Ioannis; Nikolaou, Panagiota; Misailidi, Nektaria; Spiliopoulou, Chara; Athanaselis, Sotiris (2018). "Diphenidine: a dissociative NPS makes an entrance on the drug scene". Forensic Toxicology. 36 (2): 233–242. doi:10.1007/s11419-018-0421-1. ISSN 1860-8965. 
  5. Bianchi, Antonio (1997). "Comments on "The Ketamine Model of the Near-Death Experience: A Central Role for the N-Methyl-D-Aspartate Receptor"". Journal of Near-Death Studies. 16 (1): 71–78. doi:10.1023/A:1025067412205. ISSN 0891-4494.